Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 9, 2020, 2:39 AM CDT for 18 counties in Missouri. It took effect at Apr 9, 2020, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2020, 2:39 AM CDT (07:39 UTC)
- In effect from
- Apr 9, 2020, 9:00 AM CDT
- Expired
- Apr 9, 2020, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Andrew County, MO, Atchison County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989 WWUS73 KEAX 090739 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 239 AM CDT Thu Apr 9 2020 KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 092100- /O.NEW.KEAX.FZ.W.0002.200410T0700Z-200410T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Carroll- Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 239 AM CDT Thu Apr 9 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ001>008-011>017-023>025-092100- /O.NEW.KEAX.WI.Y.0005.200409T1400Z-200410T0000Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Livingston- Linn MO-Macon- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, and La Plata 239 AM CDT Thu Apr 9 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds combined with low relative humidities will create conditions where burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
211 WWUS73 KEAX 091931 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 231 PM CDT Thu Apr 9 2020 MOZ001-002-011>013-101000- /O.EXA.KEAX.FZ.W.0002.200410T0700Z-200410T1400Z/ /O.CON.KEAX.WI.Y.0005.000000T0000Z-200410T0000Z/ Atchison MO-Nodaway-Holt-Andrew-De Kalb- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, and Clarksdale 231 PM CDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Atchison MO, Nodaway, Holt, Andrew and De Kalb Counties. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds combined with low relative humidities will create conditions where burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ025-057-060-102>105-MOZ020>022-028>033-037>040-043>046-053-054- 101000- /O.CON.KEAX.FZ.W.0002.200410T0700Z-200410T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Carroll- Chariton-Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO- Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 231 PM CDT Thu Apr 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...From 2 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ003>008-014>017-023>025-100000- /O.CON.KEAX.WI.Y.0005.000000T0000Z-200410T0000Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Livingston-Linn MO-Macon- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, and La Plata 231 PM CDT Thu Apr 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds combined with low relative humidities will create conditions where burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 8, 6:19 PM CDT, 8 hours 20 minutes earlier.
Area forecast discussion, Apr 8, 6:19 PM CDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 619 PM CDT Wed Apr 8 2020 .Discussion... Issued at 254 PM CDT WED APR 8 2020 Focus for today's forecast is on the potential for severe thunderstorms later this afternoon as a strong cold front barrels across the region. Satellite imagery this afternoon shows a split flow pattern in place across the Nation, as the prevailing westerlies dive over/under a cutoff low currently spinning over the southern California coast. Additionally, a large trough is seen sweeping southeast through the Plains of Canada, dragging a cold surface high out of Alberta. Closer to home, a weak cold front was analyzed across Missouri earlier today, but it looks to have washed out and turned into a pre-frontal surface trough, which is leading the strong cold front that the Alberta surface high is pushing southeast across the Central Plains this afternoon. For today...we will be watching the cold front as it sweeps through the region as there is some potential for strong to severe storms to bubble up on the leading edge of the front. Available moisture will be the big limiting factor in today's develop of storms, and will control where the storms get going. 12Z soundings from both Topeka and Omaha WFOs highlights the fact eastern Kansas and far western Missouri are rather dry, with dewpoint depressions at 850mb in the 20+ C range. Looking lower down at available surface moisture, dewpoints from southwest Missouri through Central and eastern Missouri are currently ranging in the 60s F range, which is sufficient for thunderstorms later today. However, complicating this is the pre-frontal trough that is leading the cold front at this time, as it is advecting in a quick punch of dry air at the surface. The cold front is currently analyzed in northwest Missouri, with gusty north winds behind the front helping to quickly push it along. CAM models, and simple speed estimation from satellite and obs, both point at the front, and pre-frontal trough, quickly shifting through Central Missouri by 5 or 6 PM. This will take any focus for storms with it. So, the issue for this afternoon is when and where the cold front meets the nominally sufficient moisture across the region, as this is likely when storms will start. That window for storm development looks to stretch from about now (3 PM-ish) through 6 PM this afternoon. Expectations are that the dry air ahead of the front, and the cold front, will push the focus for storms east of our section of central and northeast Missouri by 5 or 6 PM. Areas most at risk for strong or severe storms look limited to areas east of a line from Sedalia to Kirksville, with only a fleeting chance for some storms a little to the west of that line. That said, any storms that can get going will have lots of instability to work with, as afternoon MUCAPE values are as high as 3000 J/KG ahead of the front with 0-6KM shear values of 40+ knots. So, hail and wind could be an issue with any strong storms this afternoon, and a tornado can not be ruled out. Behind the cold front we will see temperatures drop rapidly, with lows plunging into the 30s and 40s by Thursday morning, with highs in the 50s. In fact, the cold Alberta air may bring freezing temperatures back to the region, with a hard freeze looking likely Friday morning as temperatures fall into the upper 20s. For the weekend, it's looking a bit wet and cold. The cutoff low to our west is expected to begin opening up, only to get swept up by the prevailing westerlies over the weekend. If the cutoff low can phase with another trough, which is currently forecast to drop in through the north branch of the westerlies this weekend, then this will allow for some stormy activity Saturday and Sunday across the Central Plains. And, if our precipitation chances stick around through Monday morning, we will need to watch out for the potential for snow in the cold of the early morning hours. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 614 PM CDT WED APR 8 2020 High winds will be the main impact through the period with VFR conditions expected. Winds will continue to gust out of the north at 25-30mph for the first 3-4 hours of the period, then die down to 10-15mph. Wind will shift slightly to the NW in the last morning with winds picking back up to 15 sustained and 25kt gusts. These winds will pick up again around 18Z with sustained winds in the 20-25kt range and gust upwards of 35-40kt at times, especially north of the Missouri River. This winds will continue through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Barham
Hazardous weather outlook, Apr 8, 5:22 AM CDT, 21 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Wed Apr 8 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Wed Apr 8 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms expected this afternoon, roughly between 3 pm and 7 pm across central and northeast Missouri. Hail around 1 inch will be possible, along with isolated 50 to 60 mph wind with the strongest storms. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Sub freezing temperatures expected Friday morning across the entire region. Next chance for thunderstorms comes this weekend. Severe weather not anticipated at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 2:39 AM CDT | Freeze Warning | EAX | Andrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 18 more | 30 hr |
Nearby
Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.